| Catalog Number |
4004C1645 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/19/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure for a pelvic arteriovenous malformation (avm) using penumbra coil 400 coils (pc400 coils).During the procedure, the physician deployed a pc400 coil into the target vessel using another manufacturer''s microcatheter.However, the coil was not framing properly and was therefore, removed from the patient.Upon attempting to redeploy the same pc400 coil, the physician experienced resistance and was unable to advance the coil out of the microcatheter.Therefore, the pc400 coil was removed and the procedure was completed using a new pc400 and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.The pusher assembly was kinked approximately 141.0 cm from the proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was intact with the pusher assembly.Conclusions: evaluation of the returned device revealed the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The introducer sheath friction lock inner diameter (id) is smaller than the rest of the introducer sheath, which allows the introducer sheath to properly seat on the pc400 mid-joint.If the pusher assembly mid-joint is forcefully withdrawn beyond the introducer sheath friction lock, it is likely that resistance will be experienced by the physician upon attempting to advance the pc400.Further evaluation revealed the pusher assembly was kinked.This damage was likely incidental and may have occurred during packaging for return.The non-penumbra microcatheter mentioned in the complaint was not returned for evaluation.Pc400s are 100% functionally tested during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.